Translator Disclaimer
2020 Nonparametric confidence intervals for conditional quantiles with large-dimensional covariates
Laurent Gardes
Electron. J. Statist. 14(1): 661-701 (2020). DOI: 10.1214/20-EJS1678


The first part of the paper is dedicated to the construction of a $\gamma$ - nonparametric confidence interval for a conditional quantile with a level depending on the sample size. When this level tends to 0 or 1 as the sample size increases, the conditional quantile is said to be extreme and is located in the tail of the conditional distribution. The proposed confidence interval is constructed by approximating the distribution of the order statistics selected with a nearest neighbor approach by a Beta distribution. We show that its coverage probability converges to the preselected probability $\gamma $ and its accuracy is illustrated on a simulation study. When the dimension of the covariate increases, the coverage probability of the confidence interval can be very different from $\gamma $. This is a well known consequence of the data sparsity especially in the tail of the distribution. In a second part, a dimension reduction procedure is proposed in order to select more appropriate nearest neighbors in the right tail of the distribution and in turn to obtain a better coverage probability for extreme conditional quantiles. This procedure is based on the Tail Conditional Independence assumption introduced in (Gardes, Extremes, pp. 57–95, 18(3), 2018).


Download Citation

Laurent Gardes. "Nonparametric confidence intervals for conditional quantiles with large-dimensional covariates." Electron. J. Statist. 14 (1) 661 - 701, 2020.


Received: 1 May 2019; Published: 2020
First available in Project Euclid: 29 January 2020

zbMATH: 07163270
MathSciNet: MR4057147
Digital Object Identifier: 10.1214/20-EJS1678


Vol.14 • No. 1 • 2020
Back to Top